Alert archive / Arkansas / River Flood Warnings in 2012

River Flood Warning 19, NWS Tulsa, OK

March 20, 2012Crawford County, Sebastian County, Arkansas

NWS Tulsa, OK issued this river flood warning at Mar 20, 2012, 10:47 AM CDT for Crawford County, Sebastian County, Arkansas. It took effect at Mar 20, 2012, 4:12 PM CDT. It was in force for 44 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2012, 10:47 AM CDT (15:47 UTC)
In effect from
Mar 20, 2012, 4:12 PM CDT
Expired
Mar 22, 2012, 12:17 PM CDT
In force
44 hr
Issued by
NWS Tulsa, OK
Flood severity
Minor

Counties Crawford County, AR, Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 15 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at Van Buren (VBUA4).

Action stage
22 ft
Minor stage
22 ft
Moderate stage
26 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07250500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

292 
WGUS44 KTSA 201547
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1047 AM CDT TUE MAR 20 2012


...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN ARKANSAS... 

  ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN 
  COUNTIES. 
  
ARC033-131-202347-
/O.NEW.KTSA.FL.W.0019.120320T2018Z-120322T1950Z/
/VBUA4.1.ER.120320T2018Z.120321T1200Z.120322T1350Z.NO/
1047 AM CDT TUE MAR 20 2012

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ARKANSAS RIVER AT VAN BUREN.
* FROM THIS AFTERNOON TO THURSDAY AFTERNOON...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 1001 AM TUESDAY THE STAGE WAS 20.00 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE ARKANSAS RIVER AT VAN BUREN IS EXPECTED TO RISE 
  ABOVE FLOOD STAGE LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 
  24.5 FEET BY WEDNESDAY MORNING. THE RIVER IS EXPECTED TO FALL BELOW
  FLOOD STAGE THURSDAY MORNING. FLOWS ARE EXPECTED TO INCREASE TO AROUND 
  185000 CFS BY WEDNESDAY MORNING. 
* IMPACT...AT 25.0 FEET...EXTENSIVE AGRICULTURAL LOWLAND FLOODING 
  OCCURS ALONG THE SHORELINE FROM VAN BUREN DOWNSTREAM TO LAVACA.  
  SOME RURAL ROADS NEAR LAVACA ARE IMPASSABLE. MUCH OF KELLEY PARK 
  NORTHWEST OF DOWNTOWN FORT SMITH IS FLOODED. HIGH STREAMFLOW WILL BE
  DANGEROUS FOR SOME WATER CRAFT. 

$$
9 follow-up statements
197 
WGUS84 KTSA 202000
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
300 PM CDT TUE MAR 20 2012


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ARKANSAS...
 
  ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN 
  COUNTIES. 
  
ARC033-131-210400-
/O.EXT.KTSA.FL.W.0019.120320T2112Z-120322T0947Z/
/VBUA4.1.ER.120320T2112Z.120321T1200Z.120322T0347Z.NO/
300 PM CDT TUE MAR 20 2012

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT VAN BUREN.
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  201 PM TUESDAY THE STAGE WAS 21.22 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE ARKANSAS RIVER AT VAN BUREN IS EXPECTED TO RISE 
  ABOVE FLOOD STAGE LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 
  24.8 FEET BY WEDNESDAY MORNING. THE RIVER IS EXPECTED TO FALL BELOW
  FLOOD STAGE LATE WEDNESDAY EVENING. FLOWS ARE EXPECTED TO INCREASE 
  TO NEAR 199000 CFS BY WEDNESDAY MORNING. 
* IMPACT...AT 25.0 FEET...EXTENSIVE AGRICULTURAL LOWLAND FLOODING 
  OCCURS ALONG THE SHORELINE FROM VAN BUREN DOWNSTREAM TO LAVACA.  
  SOME RURAL ROADS NEAR LAVACA ARE IMPASSABLE.  MUCH OF KELLEY PARK 
  NORTHWEST OF DOWNTOWN FORT SMITH IS FLOODED.

$$
585 
WGUS84 KTSA 210309
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1009 PM CDT TUE MAR 20 2012


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ARKANSAS...
 
  ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN 
  COUNTIES. 
  
ARC033-131-211109-
/O.EXT.KTSA.FL.W.0019.000000T0000Z-120322T1820Z/
/VBUA4.1.ER.120320T2211Z.120321T1800Z.120322T1220Z.NO/
1009 PM CDT TUE MAR 20 2012

...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT VAN BUREN.
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  901 PM TUESDAY THE STAGE WAS 22.80 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE RISING TO 
  AROUND 24.9 FEET EARLY WEDNESDAY AFTERNOON. FLOWS ARE EXPECTED TO 
  INCREASE TO NEAR 192000 CFS WEDNESDAY AFTERNOON.THE RIVER IS EXPECTED
  TO FALL BELOW FLOOD STAGE THURSDAY MORNING.
* IMPACT...AT 25.0 FEET...EXTENSIVE AGRICULTURAL LOWLAND FLOODING 
  OCCURS ALONG THE SHORELINE FROM VAN BUREN DOWNSTREAM TO LAVACA.  
  SOME RURAL ROADS NEAR LAVACA ARE IMPASSABLE.  MUCH OF KELLEY PARK 
  NORTHWEST OF DOWNTOWN FORT SMITH IS FLOODED.

$$
718 
WGUS84 KTSA 210825
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
325 AM CDT WED MAR 21 2012


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
ARKANSAS...OKLAHOMA...
 
  LEE CREEK NEAR VAN BUREN AFFECTING CRAWFORD AND SEQUOYAH COUNTIES.
  
  
  POTEAU RIVER NEAR POTEAU AFFECTING LE FLORE COUNTY. 
  
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ARKANSAS...OKLAHOMA...
 
  ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN 
  COUNTIES. 
  
  POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. 
  
OKC079-210855-
/O.CAN.KTSA.FL.W.0015.000000T0000Z-120321T1218Z/
/PTAO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
325 AM CDT WED MAR 21 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE POTEAU RIVER NEAR POTEAU.
* AT  200 AM WEDNESDAY THE STAGE WAS 23.28 FEET. 
* FLOOD STAGE IS 24.0 FEET. 
* FORECAST...THE POTEAU RIVER NEAR POTEAU CRESTED BELOW FLOOD STAGE 
  AT 23.0 FEET.  THE RIVER WILL REMAIN BELOW FLOOD STAGE.
* IMPACT...AT 24.0 FEET...MINOR VALLEY FLOODING AFFECTS CROPLANDS AND 
  FARM ROADS FROM SOUTHEAST OF POTEAU TO THE MOUTH OF BRAZIL CREEK.

$$

OKC079-211625-
/O.EXT.KTSA.FL.W.0016.000000T0000Z-120323T0448Z/
/PANO2.2.ER.120320T1630Z.120322T0000Z.120322T2248Z.NO/
325 AM CDT WED MAR 21 2012

THE FLOOD WARNING CONTINUES FOR
  THE POTEAU RIVER NEAR PANAMA.
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  230 AM WEDNESDAY THE STAGE WAS 34.86 FEET. 
* FLOOD STAGE IS 29.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE RISING TO 
  NEAR 37.2 FEET THIS EVENING. THE RIVER IS EXPECTED TO FALL BELOW 
  FLOOD STAGE THURSDAY AFTERNOON.
* IMPACT...AT 37.0 FEET...EXTENSIVE FLOODING OF CROP AND PASTURELANDS 
  OCCUR BETWEEN SHADY POINT AND ARKOMA.   MANY ROADS IN THE 
  FLOODPLAIN BECOME IMPASSABLE.

$$

ARC033-131-211625-
/O.EXT.KTSA.FL.W.0019.000000T0000Z-120322T1442Z/
/VBUA4.1.ER.120320T2211Z.120321T1800Z.120322T0842Z.NO/
325 AM CDT WED MAR 21 2012

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT VAN BUREN.
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  200 AM WEDNESDAY THE STAGE WAS 23.70 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE RISING TO 
  NEAR 24.8 FEET THIS AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW 
  FLOOD STAGE EARLY THURSDAY MORNING. MAXIMUM FLOWS ARE EXPECTED TO PEAK AROUND 
  198000 CFS EARLY WEDNESDAY AFTERNOON.
* IMPACT...AT 25.0 FEET...EXTENSIVE AGRICULTURAL LOWLAND FLOODING 
  OCCURS ALONG THE SHORELINE FROM VAN BUREN DOWNSTREAM TO LAVACA.  
  SOME RURAL ROADS NEAR LAVACA ARE IMPASSABLE.  MUCH OF KELLEY PARK 
  NORTHWEST OF DOWNTOWN FORT SMITH IS FLOODED.

$$

ARC033-OKC135-210855-
/O.CAN.KTSA.FL.W.0020.000000T0000Z-120321T1500Z/
/VBRA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
325 AM CDT WED MAR 21 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE LEE CREEK NEAR VAN BUREN.
* AT  103 AM WEDNESDAY THE ESTIMATED STAGE WAS 398.5 FEET. 
* FLOOD STAGE IS 401.0 FEET. 
* FORECAST...THE LEE CREEK NEAR VAN BUREN CRESTED BELOW FLOOD STAGE 
  AT 400.6 FEET AND CONTINUES TO FALL.  THE RIVER WILL REMAIN BELOW FLOOD STAGE.
* IMPACT...AT 401.0 FEET...WATER MAY BEGIN TO COVER AN ACCESS ROAD 
  INTO TAILWATER PARK.

$$
517 
WGUS84 KTSA 211357
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
857 AM CDT WED MAR 21 2012


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ARKANSAS...
 
  ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN 
  COUNTIES. 
  
ARC033-131-212157-
/O.EXT.KTSA.FL.W.0019.000000T0000Z-120323T0030Z/
/VBUA4.1.ER.120320T2211Z.120321T1800Z.120322T1830Z.NO/
857 AM CDT WED MAR 21 2012

...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE ARKANSAS RIVER AT VAN BUREN.
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  800 AM WEDNESDAY THE STAGE WAS 24.31 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE RISING TO 
  NEAR 24.6 FEET THIS AFTERNOON WITH A PEAK FLOW NEAR 188000 CFS. THE 
  RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY THURSDAY AFTERNOON.
* IMPACT...AT 25.0 FEET...EXTENSIVE AGRICULTURAL LOWLAND FLOODING 
  OCCURS ALONG THE SHORELINE FROM VAN BUREN DOWNSTREAM TO LAVACA.  
  SOME RURAL ROADS NEAR LAVACA ARE IMPASSABLE.  MUCH OF KELLEY PARK 
  NORTHWEST OF DOWNTOWN FORT SMITH IS FLOODED. HIGH STREAMFLOW MAY BE
  UNSAFE FOR SOME WATER CRAFT.

$$
817 
WGUS84 KTSA 211944
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
244 PM CDT WED MAR 21 2012


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ARKANSAS...
 
  ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN 
  COUNTIES. 
  
ARC033-131-220344-
/O.EXT.KTSA.FL.W.0019.000000T0000Z-120322T2000Z/
/VBUA4.1.ER.120320T2211Z.120322T0000Z.120322T1400Z.NO/
244 PM CDT WED MAR 21 2012

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT VAN BUREN.
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  200 PM WEDNESDAY THE STAGE WAS 24.48 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE RISING TO 
  NEAR 24.5 FEET THIS EVENING AND FLOWS WILL BE NEAR 186000 CFS. THE 
  RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE THURSDAY MORNING.
* IMPACT...AT 25.0 FEET...EXTENSIVE AGRICULTURAL LOWLAND FLOODING 
  OCCURS ALONG THE SHORELINE FROM VAN BUREN DOWNSTREAM TO LAVACA.  
  SOME RURAL ROADS NEAR LAVACA ARE IMPASSABLE.  MUCH OF KELLEY PARK 
  NORTHWEST OF DOWNTOWN FORT SMITH IS FLOODED. HIGH FLOWS MAY BE 
  DANGEROUS FOR SOME WATER CRAFT.

$$
481 
WGUS84 KTSA 220217
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
917 PM CDT WED MAR 21 2012


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ARKANSAS...
 
  ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN 
  COUNTIES. 
  
ARC033-131-221017-
/O.EXT.KTSA.FL.W.0019.000000T0000Z-120323T0150Z/
/VBUA4.1.ER.120320T2211Z.120321T2030Z.120322T1950Z.NO/
917 PM CDT WED MAR 21 2012

...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE ARKANSAS RIVER AT VAN BUREN.
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  900 PM WEDNESDAY THE STAGE WAS 24.26 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING.
* FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING TO
  BELOW FLOOD STAGE BY EARLY THURSDAY AFTERNOON. FLOWS AROUND 180 THOUSAND
  CFS AT 1 AM WILL DROP TO AROUND 160 THOUSAND CFS BY 1 PM THURSDAY.
* IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING OCCURS ALONG THE 
  SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA.  SOME RURAL 
  ROADS NEAR LAVACA MAY BE IMPASSABLE.  PARTS OF KELLEY PARK 
  NORTHWEST OF DOWNTOWN FORT SMITH EXPERIENCE MINOR FLOODING.  

$$
075 
WGUS84 KTSA 220836
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
336 AM CDT THU MAR 22 2012


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ARKANSAS...OKLAHOMA...
 
  ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN 
  COUNTIES. 
  
  POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. 
  
OKC079-221636-
/O.EXT.KTSA.FL.W.0016.000000T0000Z-120323T1528Z/
/PANO2.2.ER.120320T1630Z.120321T2215Z.120323T0928Z.NO/
336 AM CDT THU MAR 22 2012

...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE POTEAU RIVER NEAR PANAMA.
* UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  230 AM THURSDAY THE STAGE WAS 36.01 FEET. 
* FLOOD STAGE IS 29.0 FEET. 
* MODERATE FLOODING IS OCCURRING BUT THE RIVER IS FALLING.
* FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE FALLING TO 
  BELOW FLOOD STAGE BY EARLY FRIDAY MORNING.
* IMPACT...AT 37.0 FEET...EXTENSIVE FLOODING OF CROP AND PASTURELANDS 
  OCCUR BETWEEN SHADY POINT AND ARKOMA.   MANY ROADS IN THE 
  FLOODPLAIN BECOME IMPASSABLE.

$$

ARC033-131-221636-
/O.EXT.KTSA.FL.W.0019.000000T0000Z-120322T2141Z/
/VBUA4.1.ER.120320T2211Z.120321T2030Z.120322T1541Z.NO/
336 AM CDT THU MAR 22 2012

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT VAN BUREN.
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  200 AM THURSDAY THE STAGE WAS 23.66 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING.
* FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING TO
  BELOW FLOOD STAGE BY LATE THIS MORNING. FLOWS OF 165 THOUSAND CFS ARE EXPECTED AROUND 7 THIS MORNING...AND WILL FALL BELOW 150 THOUSAND CFS EARLY THIS AFTERNOON.
* IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING OCCURS ALONG THE 
  SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA.  SOME RURAL 
  ROADS NEAR LAVACA MAY BE IMPASSABLE.  PARTS OF KELLEY PARK 
  NORTHWEST OF DOWNTOWN FORT SMITH EXPERIENCE MINOR FLOODING.  

$$
647 
WGUS84 KTSA 221356
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
856 AM CDT THU MAR 22 2012


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ARKANSAS...
 
  ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN 
  COUNTIES. 
  
ARC033-131-221932-
/O.EXT.KTSA.FL.W.0019.000000T0000Z-120322T1932Z/
/VBUA4.1.ER.120320T2211Z.120321T2030Z.120322T1332Z.NO/
856 AM CDT THU MAR 22 2012

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT VAN BUREN.
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  800 AM THURSDAY THE STAGE WAS 22.07 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING TO
  BELOW FLOOD STAGE BY LATE THIS MORNING. FLOWS OF NEAR 150000 CFS 
  WILL REMAIN POSSIBLE THROUGH THIS AFTERNOON. 
* IMPACT...AT 22.0 FEET...MINOR LOWLAND FLOODING OCCURS ALONG THE 
  SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA.

$$
426 
WGUS84 KTSA 221717
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1217 PM CDT THU MAR 22 2012


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
ARKANSAS...
 
  ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN 
  COUNTIES. 
  
ARC033-131-221747-
/O.CAN.KTSA.FL.W.0019.000000T0000Z-120322T1932Z/
/VBUA4.1.ER.120320T2211Z.120321T2030Z.120322T1310Z.NO/
1217 PM CDT THU MAR 22 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE ARKANSAS RIVER AT VAN BUREN.
* AT 1200 PM THURSDAY THE STAGE WAS 21.03 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE THIS MORNING.
* FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING 
  AND REMAIN BELOW FLOOD STAGE. HOWEVER...HIGHER FLOWS OF 140000
  TO 150000 CFS WILL REMAIN POSSIBLE FOR THE NEXT SEVERAL DAYS.
* IMPACT...HIGHER FLOWS ALONG THE ARKANSAS RIVER MAY BE DANGEROUS 
  FOR SOME WATER CRAFT.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Mar 20, 6:11 AM CDT, 4 hours 36 minutes earlier.

Area forecast discussion, Mar 20, 6:11 AM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
611 AM CDT TUE MAR 20 2012

.DISCUSSION...
MVFR CIGS AND VSBYS TO DOMINATE THE BULK OF THE TAF PERIOD IN
RAIN AND THUNDER. SOME IMPROVEMENT RESULTING IN VFR CONDITIONS MAY
OCCUR TOWARDS 06Z ACROSS THE OKLAHOMA TAF SITES.

&&

.PREV DISCUSSION... /ISSUED 359 AM CDT TUE MAR 20 2012/

DISCUSSION...
SIGNIFICANT FLOOD EVENT ONGOING THIS MORNING AS AREAS OF RAIN
WITH EMBEDDED THUNDERSTORMS CONTINUE TO SPREAD INTO EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS. UPPER LOW CURRENTLY OVER FAR WEST
TEXAS WILL CONTINUE TO SLOWLY MOVE EAST...BECOMING MORE CUTOFF
WITH TIME. IN RESPONSE...SURFACE LOW PRESSURE IS EXPECTED TO
DEVELOP OVER SOUTHEAST OKLAHOMA THIS MORNING. AS SURFACE LOW
BEGINS TO LIFT NORTH...FRONTAL BOUNDARY WILL SHARPEN AND PROVIDE
THE FOCUS FOR ANOTHER ROUND OF SHOWERS/THUNDERSTORMS ACROSS
EASTERN OKLAHOMA/NORTHWEST ARKANSAS. ANY STORMS ALONG/EAST OF THE
BOUNDARY THIS AFTERNOON HAVE THE POTENTIAL TO BE SEVERE WITH
DAMAGING WINDS. COULD ALSO SEE A LIMITED TORNADO THREAT ALONG/EAST
OF MESO LOW TRACK...DEPENDING ON HOW MUCH SURFACE INSTABILITY
DEVELOPS. AN ADDITIONAL 3 TO 4 INCHES OF PRECIPITATION WILL BE
POSSIBLE THROUGH TONIGHT...CREATING POTENTIALLY DANGEROUS FLOODING
CONDITIONS. BOUNDARY SHOULD BEGIN TO SHIFT EAST TONIGHT WITH THE
HEAVIER RAINFALL ENDING.

MUCH OF THE AREA WILL LIKELY BECOME DRY SLOTTED ON WEDNESDAY AS
UPPER LOW PIVOTS DIRECTLY OVER OKLAHOMA. BETTER THUNDERSTORM
CHANCES WILL LIKELY OCCUR ON THURSDAY AS LOW LEVEL MOISTURE
INCREASES MODESTLY. STEEP LAPSE RATES IN ASSOCIATION WITH COLD
CORE LOW COULD PROVIDE ENOUGH INSTABILITY FOR A FEW HAIL PRODUCING
STORMS.

REMAINDER OF THE FORECAST STAYED CLOSE TO THE GFS...WHICH IS IN
GOOD AGREEMENT WITH THE ECMWF SOLUTION. UPPER LOW WILL LIFT
NORTHEAST TOWARDS THE GREAT LAKES REGION WITH A WARMING TREND INTO
THE WEEKEND.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR OKZ049-OKZ053-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
     OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...99
LONG TERM....99
Hazardous weather outlook, Mar 20, 5:08 AM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
508 AM CDT TUE MAR 20 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
508 AM CDT TUE MAR 20 2012

...DANGEROUS AND POTENTIALLY LIFE THREATENING FLOODING EXPECTED
   INTO WEDNESDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...TODAY.

FLASH FLOOD.
	RISK...CRITICAL.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...CRITICAL.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
WIDESPREAD SHOWER AND THUNDERSTORMS WILL CONTINUES TODAY AND
TONIGHT AHEAD OF A VERY LARGE...SLOW MOVING UPPER LEVEL STORM
SYSTEM. MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS HAVE
ALREADY SEEN 2 TO 4 INCH AMOUNTS OVER THE LAST 12 HOURS OR SO. AS
THE UPPER LEVEL SYSTEM SLOWLY DIVES SOUTHEAST INTO TEXAS
TODAY...THE HEAVIEST RAINFALL AXIS IS EXPECTED TO GRADUALLY SHIFT
EAST...WITH THE MOST THE MOST SIGNIFICANT TOTALS TODAY AND TONIGHT
EXPECTED ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ADDITIONAL 3 TO 5 INCHES ARE EXPCTED IN THESE AREAS...WITH
LOCALIZED AMOUNTS OF 10 TO 12 INCHES POSSIBLE. DEPSITE LESS RAIN
AMOUNTS EXPECTED ACROSS A LARGE PORTION OF EASTERN OKLAHOMA TODAY
AND TONIGHT...RIVER FLOODING AND RUNOFF WILL BE ONGOING IN THESE
AREAS AND WILL STILL CREATE FLOODING PROBLEMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION
STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

EMERGENCY MANAGEMENT...FIRST RESPONDERS...AND OTHER INTERESTED
PARTIES SHOULD PREPARE FOR DANGEROUS AND POTENTIALLY LIFE
THREATENING FLOODING TODAY AND TONIGHT. SWIFT WATER RESCUES MAY BE
NECESSARY AS ROADS BECOME IMPASSABLE DUE TO THE HIGH WATER. IN
ADDITION...NUMEROUS MAIN-STEM RIVERS ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS COULD EXPERIENCE MODERATE TO MAJOR FLOODING BY
MID WEEK. PERSONS SHOULD CONSIDER CANCELLING ANY OUTDOOR CAMPING
ACTIVITIES THROUGH AT LEAST WEDNESDAY DUE TO THE EXCESSIVE
RAINFALL...ESPECIALLY IN ANY FLOOD PRONE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY THROUGH MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE SLOW MOVING UPPER LEVEL STORM SYSTEM WILL FINALLY BEGIN TO
LIFT NORTHEAST...HOWEVER AREAL AND RIVER FLOODING FLOODING WILL
LIKELY BE ONGOING AS THE RAIN AMOUNTS BEGIN TO TAPER OFF...ESPECIALLY
ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. AS THE CENTER
OF THE LOW DRIFTS SLOWLY NORTHEAST THROUGH FRIDAY...VERY COLD TEMPERATURES
ALOFT ASSOCIATED WITH THE CENTER OF THE LOW WILL RESULT IN
ADDITIONAL RAIN AND THUNDERSTORM CHANCES WEDNESDAY THROUGH EARLY
FRIDAY. WHILE LOWER RAINFALL AMOUNTS ASSOCIATED WITH THE COLD CORE
ACTIVITY ARE ANTICIPATED...MAINSTEM RIVER FLOODING WILL LIKELY
PERSIST FOR AT LEAST THE NEXT SEVERAL DAYS.

UPPER LEVEL RIDGING WILL BEGING TO TAKE HOLD OVER THE SOUTHERN
PLAINS THIS WEEKEND WHERE MILD...AND MORE IMPORTANTLY DRY WEATHER
WILL PREVAIL.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Mar 20, 9:13 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
913 AM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       2 ESE BERNICE           36.60N 94.88W
03/20/2012  M6.30 INCH       DELAWARE           OK   PUBLIC

            NEAR MONKEY ISLAND

0700 AM     HEAVY RAIN       8 E CLAREMORE           36.31N 95.47W
03/20/2012  M4.50 INCH       ROGERS             OK   PUBLIC

0800 AM     HEAVY RAIN       N BEGGS                 35.74N 96.07W
03/20/2012  M4.75 INCH       OKMULGEE           OK   PUBLIC

0800 AM     HEAVY RAIN       LANGLEY                 36.46N 95.05W
03/20/2012  M7.50 INCH       MAYES              OK   PUBLIC

0800 AM     HEAVY RAIN       ROSE                    36.22N 95.03W
03/20/2012  M6.50 INCH       MAYES              OK   PUBLIC

0800 AM     HEAVY RAIN       9 NE AFTON              36.79N 94.85W
03/20/2012  M7.00 INCH       OTTAWA             OK   PUBLIC

0800 AM     HEAVY RAIN       2 S LEONARD             35.89N 95.80W
03/20/2012  M6.50 INCH       WAGONER            OK   PUBLIC

0800 AM     HEAVY RAIN       LOCUST GROVE            36.20N 95.17W
03/20/2012  M7.20 INCH       MAYES              OK   PUBLIC

0800 AM     HEAVY RAIN       2 S BROKEN ARROW        36.02N 95.79W
03/20/2012  M6.25 INCH       TULSA              OK   PUBLIC

            S 101ST AND ELM

0800 AM     HEAVY RAIN       SALINA                  36.29N 95.15W
03/20/2012  M7.25 INCH       MAYES              OK   PUBLIC

0800 AM     HEAVY RAIN       GLENPOOL                35.96N 96.01W
03/20/2012  M4.50 INCH       TULSA              OK   PUBLIC

0800 AM     HEAVY RAIN       6 SW HULAH              36.87N 96.11W
03/20/2012  M3.20 INCH       OSAGE              OK   PUBLIC

            NEAR BOWRING

0700 AM     HEAVY RAIN       MAZIE                   36.11N 95.36W
03/20/2012  M6.00 INCH       MAYES              OK   PUBLIC

            A LITTLE OVER 6 INCHES AND STILL RAINING.

0800 AM     HEAVY RAIN       3 E SPERRY              36.30N 95.94W
03/20/2012  E4.50 INCH       TULSA              OK   PUBLIC

            96TH STREET NORTH AND HIGHWAY 75

0900 AM     HEAVY RAIN       3 SE SAND SPRINGS       36.11N 96.07W
03/20/2012  M4.20 INCH       TULSA              OK   PUBLIC

            BERRYHILL

0900 AM     HEAVY RAIN       EUFAULA                 35.29N 95.58W
03/20/2012  M4.25 INCH       MCINTOSH           OK   PUBLIC

0900 AM     HEAVY RAIN       NOWATA                  36.70N 95.64W
03/20/2012  M4.00 INCH       NOWATA             OK   PUBLIC

            A LITTLE OVER 4 INCHES AND STILL RAINING.

0800 AM     HEAVY RAIN       INDIANOLA               35.16N 95.77W
03/20/2012  M5.50 INCH       PITTSBURG          OK   PUBLIC

0800 AM     HEAVY RAIN       MANNFORD                36.13N 96.35W
03/20/2012  M4.25 INCH       CREEK              OK   PUBLIC

0800 AM     HEAVY RAIN       5 NNE WAGONER           36.03N 95.33W
03/20/2012  M7.00 INCH       WAGONER            OK   PUBLIC

            NEAR ROCKY POINT

0845 AM     HEAVY RAIN       3 N BROKEN ARROW        36.10N 95.79W
03/20/2012  M4.28 INCH       TULSA              OK   PUBLIC

            NEAR BATTLE CREEK GOLF COURSE

0600 AM     HEAVY RAIN       6 WNW HULBERT           35.97N 95.24W
03/20/2012  M7.00 INCH       CHEROKEE           OK   PUBLIC

            4 MILES NORTH OF SEQUOYAH STATE PARK

&&

KAH
Local storm report, Mar 20, 9:40 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
940 AM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       3 E MIAMI               36.87N 94.82W
03/20/2012  M4.80 INCH       OTTAWA             OK   PUBLIC

            JUST SOUTH OF HIGHWAY 10

&&

KAH
Local storm report, Mar 20, 9:50 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
950 AM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     FLASH FLOOD      MUSKOGEE                35.75N 95.37W
03/19/2012                   MUSKOGEE           OK   BROADCAST MEDIA

            MAIN STREET IN MUSKOGEE BLOCKED OFF DUE TO HIGH WATER

1105 PM     TSTM WND DMG     4 N EUREKA SPRINGS      36.46N 93.74W
03/19/2012                   CARROLL            AR   COUNTY OFFICIAL

            SEVERAL TREES BLOWN DOWN ON HIGHWAY 23.

0905 AM     FLASH FLOOD      5 SSW MOUNTAINBURG      35.57N 94.20W
03/20/2012                   CRAWFORD           AR   EMERGENCY MNGR

            HIGHWAY 282 CLOSED SOUTH OF MOUNTAINBURG AT FROG
            CREEK/BAYOU

0914 AM     FLASH FLOOD      ALMA                    35.48N 94.22W
03/20/2012                   CRAWFORD           AR   EMERGENCY MNGR

            LANCASTER BRIDGE CLOSED AT HIGHWAY 282 NEAR ALMA

&&

SAA
Local storm report, Mar 20, 9:58 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
958 AM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLASH FLOOD      MIAMI                   36.87N 94.88W
03/20/2012                   OTTAWA             OK   EMERGENCY MNGR

            ROADS CLOSED...STREET A AND 15TH NE...BEHIND THE SONIC.
            ALSO 18TH AND C STREET NE AT MIAMI BLVD TO STREET D NE.

&&

SAA
Local storm report, Mar 20, 10:42 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1042 AM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     FLASH FLOOD      DUNBAR                  34.46N 95.56W
03/20/2012                   PUSHMATAHA         OK   EMERGENCY MNGR

            PEOPLE STRANDED IN HOMES CUT OFF BY FLOOD WATERS. LIKELY
            A COMBINATION OF FLASH FLOOD WATERS AND HIGH WATER ALONG
            THE KIAMICHI RIVER. LOCATION GIVEN AS SOMEWHERE BETWEEN
            ANTLERS AND CLAYTON NEAR THE KIAMICHI. SPECIFIC LOCATION
            ESTIMATED AND WILL UPDATE IF WE GET BETTER LOCATION
            INFORMATION.

&&

KAH
Local storm report, Mar 20, 10:46 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1046 AM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       4 SE TULSA              36.09N 95.87W
03/20/2012  M4.52 INCH       TULSA              OK   NWS EMPLOYEE

1040 AM     HEAVY RAIN       WHITESBORO              34.69N 94.89W
03/20/2012  M4.00 INCH       LE FLORE           OK   PUBLIC

1015 AM     HEAVY RAIN       COWETA                  35.95N 95.65W
03/20/2012  M5.00 INCH       WAGONER            OK   PUBLIC

1040 AM     HEAVY RAIN       SPERRY                  36.30N 95.99W
03/20/2012  E5.09 INCH       TULSA              OK   EMERGENCY MNGR

&&

KAH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 9:41 PM CDTFlash Flood WarningTSABenton, Crawford, Sebastian, Washington6 hr
Mar 19, 9:44 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Sebastian, Washington61 min
Mar 19, 9:57 PM CDTTornado WarningTSACrawford, Washington33 min
Mar 19, 10:41 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Crawford, Franklin, Madison, Sebastian and 1 more64 min
Mar 19, 10:47 PM CDTAreal Flood AdvisoryTSABenton, Carroll, Crawford, Franklin, Madison, Sebastian and 1 more118 min
Mar 20, 2:05 AM CDTFlash Flood WarningTSABenton, Carroll, Crawford, Franklin, Madison, Washington12 hr
Mar 20, 2:09 AM CDTFlash Flood WarningTSACrawford, Franklin, Sebastian12 hr
Mar 20, 11:13 AM CDTRiver Flood WarningTSACrawford16 hr
Mar 20, 1:51 PM CDTFlash Flood WarningTSACrawford, Franklin, Sebastian8 hr
Mar 20, 1:55 PM CDTFlash Flood WarningTSABenton, Carroll, Crawford, Franklin, Madison, Washington8 hr

Nearby

River Flood Warnings in Arkansas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.